Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering with Parkinson's, have prosthetic hip joint infection, on flucloxacillin, has oozing from the wound. Treatment options?

My uncle is a 75 year old man with a prosthetic hip joint infection. He takes flucloxacillin as prophylaxis (as has been doing so for the last 8 years) His would is oozing for the last few months (Is this a sinus tract?) He also suffers form parkinsons disease and type 2 diabetes so is not a canditate for surgery. Only a surface swab of the wound was taken which did not grow any bugs. What are the options now? Does he need to have a synovial fluid aspirate taken so that cultures can be performed and antibiotics switched. Is that an invasive proceedure? Thanks for you help Tricia
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
Local synovial fluid aspiration culture and suitable antibiotic, Xray/Ct scan for position of prostheses and surrounding bone. After control of infection,diabetes Get re-evaluation by hip surgeon.

As a first step debridement of unhealthy tissue under local or regional anesthesia can be done if infection is controlled by anti-biotic after C/S of aspirate.
>Infected and loosened prosthesis means removal and total hip replacement after control of infection,

As he can't undergo surgery , some salvage method has to be worked out by your Doc.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor